Back to Ask the Diabetes Team Ask the Diabetes Team

From Norwich, United Kingdom:

As a 20 year old student at University, consultants at my clinic have always said my control is excellent. I have HbA1c's of around 4 to 6 over the last few years. On my last two visits, two separate consultants have said my daily intake of insulin (90 to 100 units per day) is more than a normal person produces. What if any, are the dangers or consequences of this in the long run? I appreciate it can send me into hypo's but this very rarely occurs and so I am wondering more about the long term effects to myself.


If you are comfortable with your weight/food intake, are not having multiple and/or severe hypos and have control as good as it sounds then you are on the correct dose of insulin for you. One issue may be unhealthy injection sites -- lumpy sites mean you need more insulin to get the same amount into your blood.


Original posting 24 Jun 2000
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.